MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Codes Mechanical Problem (1384); Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On customer follow up communication , the customer conveyed that there are no other information that could be provided, however, the device is being returned for evaluation.To date, the device has not yet been received for investigation.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
Customer reported that the device (aspiration needle device) came out of package broken, unable to switch to safety latch off to use the needle.There is no patient involvement on this reported event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to b5: the purpose of this medwatch report was clarified.Per the legal manufacturer, the customer's complaint of "device (aspiration needle device) came out of package broken, unable to switch to safety latch off to use the needle" has no potential to cause or contribute to death or serious injury if the malfunction were to recur.Correction to h3 - the device was not returned for investigation since it was lost during transit from olympus.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been more less than 1 year since the subject device was manufactured.The exact cause of the problem could not be conclusively identified, since the device was not retuned for the investigation.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
This report was submitted because there may have been a hole or irregularity in the sealed sterile package.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13944681
Report Number8010047-2022-05273
Device Sequence Number14605396
Product Code FCG
UDI-Device Identifier04953170381911
UDI-Public04953170381911
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number1YV
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown